Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 4, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 24, 2023, 12:06 PM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Jan 24, 2023, 2:09 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2023, 12:06 PM CST (18:06 UTC)
- In effect from
- Jan 24, 2023, 2:09 PM CST
- Expired
- Jan 24, 2023, 8:42 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 435 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 5.4
The text
As transmitted.
773 WWUS74 KBRO 241806 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1206 PM CST Tue Jan 24 2023 TXZ251-254-351-354-250000- /O.CAN.KBRO.WI.Y.0003.000000T0000Z-230125T0000Z/ /O.NEW.KBRO.WI.Y.0004.230124T2100Z-230125T0000Z/ Inland Kenedy-Inland Willacy-Coastal Kenedy-Coastal Willacy- Including the cities of Sarita, Raymondville, and Port Mansfield 1206 PM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Inland Kenedy, Inland Willacy, Coastal Kenedy and Coastal Willacy Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ451-454-455-250215- /O.CAN.KBRO.WI.Y.0003.000000T0000Z-230125T0600Z/ /O.NEW.KBRO.WI.Y.0004.230124T2100Z-230125T0600Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 1206 PM CST Tue Jan 24 2023 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ255-355-250000- /O.UPG.KBRO.WI.Y.0003.000000T0000Z-230125T0000Z/ /O.NEW.KBRO.HW.W.0001.230124T1806Z-230124T2100Z/ /O.NEW.KBRO.WI.Y.0004.230124T2100Z-230125T0000Z/ Inland Cameron-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Isabel, and Laguna Vista 1206 PM CST Tue Jan 24 2023 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 65 mph. For the Wind Advisory, southwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Inland Cameron and Coastal Cameron Counties. * WHEN...For the High Wind Warning, until 3 PM CST this afternoon. For the Wind Advisory, until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
4 follow-up statements
277 WWUS74 KBRO 242009 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 209 PM CST Tue Jan 24 2023 TXZ255-355-250000- /O.CAN.KBRO.HW.W.0001.000000T0000Z-230124T2100Z/ /O.EXT.KBRO.WI.Y.0004.230124T2009Z-230125T0000Z/ Inland Cameron-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Isabel, and Laguna Vista 209 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Cameron and Coastal Cameron Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254-351-354-250000- /O.EXT.KBRO.WI.Y.0004.230124T2009Z-230125T0000Z/ Inland Kenedy-Inland Willacy-Coastal Kenedy-Coastal Willacy- Including the cities of Sarita, Raymondville, and Port Mansfield 209 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 25 mph with gusts up to 35 mph. * WHERE...Inland Kenedy, Inland Willacy, Coastal Kenedy and Coastal Willacy Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ451-454-455-250415- /O.EXT.KBRO.WI.Y.0004.230124T2009Z-230125T0600Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 209 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
779 WWUS74 KBRO 242012 CCA NPWBRO URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Brownsville TX 212 PM CST Tue Jan 24 2023 TXZ255-355-250000- /O.CAN.KBRO.HW.W.0001.000000T0000Z-230124T2100Z/ /O.EXT.KBRO.WI.Y.0004.230124T2009Z-230125T0000Z/ Inland Cameron-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Isabel, and Laguna Vista 212 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Cameron and Coastal Cameron Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254-351-354-250000- /O.COR.KBRO.WI.Y.0004.230124T2009Z-230125T0000Z/ Inland Kenedy-Inland Willacy-Coastal Kenedy-Coastal Willacy- Including the cities of Sarita, Raymondville, and Port Mansfield 212 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Inland Kenedy, Inland Willacy, Coastal Kenedy and Coastal Willacy Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ451-454-455-250415- /O.COR.KBRO.WI.Y.0004.230124T2009Z-230125T0600Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 212 PM CST Tue Jan 24 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
188 WWUS74 KBRO 242216 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 416 PM CST Tue Jan 24 2023 TXZ251-254-255-351-354-355-242330- /O.CAN.KBRO.WI.Y.0004.000000T0000Z-230125T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Kenedy- Coastal Willacy-Coastal Cameron- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, and Laguna Vista 416 PM CST Tue Jan 24 2023 ...WIND ADVISORY IS CANCELLED... Surface observations within the inland portions of Cameron, Willacy, and Kenedy counties indicate that winds have fallen below established Wind Advisory criteria. As a result, the Advisory has been cancelled a couple of hours early. $$ TXZ451-454-455-250600- /O.CON.KBRO.WI.Y.0004.000000T0000Z-230125T0600Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 416 PM CST Tue Jan 24 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
769 WWUS74 KBRO 250242 AAA NPWBRO URGENT - WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 842 PM CST Tue Jan 24 2023 TXZ451-454-455-250345- /O.CAN.KBRO.WI.Y.0004.000000T0000Z-230125T0600Z/ Kenedy Island-Willacy Island-Cameron Island- Including the cities of South Padre Island and Boca Chica Beach 842 PM CST Tue Jan 24 2023 ...WIND ADVISORY IS CANCELLED... Surface observations for the island portions of Cameron, Willacy, and Kenedy counties indicate that winds are not reaching Wind Advisory criteria. As a result, the Advisory has been cancelled a few hours early. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 24, 11:48 AM CST, 18 minutes earlier.
Area forecast discussion, Jan 24, 11:48 AM CST, 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1148 AM CST Tue Jan 24 2023
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 334 AM CST Tue Jan 24 2023
Winds continue to the main cause for the hazards in our forecast
both land and sea. A strong low level jet with wind speed around 55
knots is expected to mix down and enhance the surface winds leading
to breezy to windy conditions for the Lower Rio Grande Valley this
morning. Winds are expected to be strong enough for Wind Advisories
over the coastal counties and the barrier islands starting in the
morning and carrying on to the afternoon. There is the
possibility that the Wind Advisory for the barrier islands might
have to be extended further out.
Rain chances with the cold front are isolated at best over land.
While the rain chances are low, there is still the possibility that
some thunderstorms may form. Not expecting anything severe like our
friends to the north will be dealing with, but they could be on the
strong side with some gusty winds and a bit of lightning as well.
After the cold front pushes through Deep South Texas, dry air will
move into the region with strong northerly winds. With the fuels
already dried/cured, this set up is the reason for our Fire
Weather concerns for today. Please see the Fire Weather discussion
below for more information. With the low level jet moving away
from the area after the front passes through, winds for the
Northern Ranchlands do not appear to be as strong as they have
been in the past. There could still be the need for a Special
Weather Statement on Winds or a Wind Advisory for these areas
after the front moves through, mainly looking at Zapata and Jim
Hogg counties.
On to temperatures, high temperatures for today are expected to be
in the upper 70s to lower 80s as the southerly winds will push warm
air into our region. Thanks to the cold front pushing through, our
low temperatures for tonight will be much colder in the 40s for most
of Deep South Texas, though a few places may be close to the low 50s
along the coast. Wednesday high temperatures get into the upper 60s
for most of the region, though the southwestern part of the CWA may
be in the low 70s.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 334 AM CST Tue Jan 24 2023
Mid-level flow across Deep South Texas turns more zonal through
the remainder of the week, while surface high pressure builds into
north Texas into Friday and heads east through the weekend. Low
pressure develops into the Plains over the weekend, as a surge of
moisture and weak low pressure develops along the coast through
Sunday. Model guidance is a little split beyond that, generally
bringing a frontal boundary into South Texas, but potentially
stalling just north of the ranchlands into Monday. There may be
another weak low pressure system that rides the coast north into
early next week.
The next chance of rain returns Saturday into Monday, mainly
offshore or along the coast, with low pressure, abundant moisture,
and potentially a frontal boundary in the area.
Thursday and Friday look a little cool, but rather comfortable,
with lower RH values. Clear skies and efficient radiational
cooling will allow lows to dip Thursday and Friday mornings,
potentially into the upper 30s across the ranchlands Thursday.
Highs top off in the mid to upper 60s. Above normal temperatures
return over the weekend and into next week with higher humidity
values and returning cloud cover.
&&
.AVIATION...
(18Z TAFS)
Issued at 1141 AM CST Tue Jan 24 2023
Winds are the main concern for this TAF package, with BRO and HRL
currently gusting up to 45 to 50 kts. These strong southerly wind
gusts will continue into the early afternoon before a cold front
moves through late in afternoon, brining moderate to strong
northwesterly winds that will be sustained for most of the rest of
the TAF period. MVFR ceilings will clear out by the early
afternoon and VFR conditions will prevail for the remainder.
&&
.MARINE...
Issued at 334 AM CST Tue Jan 24 2023
Today through Wednesday...Starting today and last through
Wednesday, marine conditions are going to be hazardous with gale
force gusts and seas up to 12 feet. Gale Warnings are in place for
all marine zones until midnight tonight. Even after the Gale Warning
expires, marine conditions are expected to require Small Craft
Advisory as winds and seas will still be elevated until late
Wednesday afternoon.
Wednesday Night through Sunday...As high pressure builds through
the end of the week, expect generally light onshore winds to allow
marine conditions to improve into Saturday. Moderate southeasterly
winds on Saturday and an approaching frontal boundary on Sunday
into Monday may build seas to SCEC and potentially briefly SCA
conditions over the weekend. Streamer showers may arrive late
Friday and increase into the weekend. A better chance of rain
will arrive with the frontal boundary and coastal low pressure
Sunday into Monday.
&&
.FIRE WEATHER...
Issued at 334 AM CST Tue Jan 24 2023
A Red Flag Warning is in effect for all but the coastal counties
today, as the cold front will bring dry air and strong northerly
winds behind it. Fire Danger Statements will be needed for
Cameron, Willacy, and Kenedy as the relative humidity values will
be under or around 45 percent and 20 foot winds will be near or
up to 20 mph. Moisture recovery for this evening appear to be
slow and 20 foot winds will still be strong enough to potentially
extend the Red Flag warning into early tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 81 49 66 48 / 20 20 0 0
HARLINGEN 83 48 69 44 / 20 10 0 0
MCALLEN 84 50 71 45 / 20 10 0 0
RIO GRANDE CITY 83 45 71 42 / 10 0 0 0
SOUTH PADRE ISLAND 74 53 62 54 / 30 40 0 0
BAYVIEW/PORT ISABEL 80 49 65 51 / 30 20 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 8 PM CST this evening for TXZ248>250-252-
253-353.
Wind Advisory until 6 PM CST this evening for TXZ251-254-255-351-
354-355.
High Rip Current Risk through Wednesday afternoon for TXZ451-454-
455.
High Surf Advisory until 6 PM CST this evening for TXZ451-454-
455.
Wind Advisory until midnight CST tonight for TXZ451-454-455.
GM...Gale Warning until midnight CST tonight for GMZ130-132-135-150-
155-170-175.
&&
SHORT TERM...64-Katz
LONG TERM....56-Hallman
AVIATION...69-FarrisHazardous weather outlook, Jan 24, 4:23 AM CST, 7 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 423 AM CST Tue Jan 24 2023 TXZ248>255-351-353>355-451-454-455-251030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 423 AM CST Tue Jan 24 2023 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a High Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. A Red Flag Warning is in effect for Zapata, Jim Hogg, Brooks, Starr, and Hidalgo counties from 2 PM to 8 PM. Elevated to critical fire weather conditions may continue into early tonight. A Fire Danger Statement is in effect for Kenedy, Willacy, and Cameron counties from 2 PM to 8 PM. A Wind Advisory is in effect for Kenedy, Willacy, and Cameron counties from 9 AM this morning to 6 PM this afternoon. Winds could gusts as high as 50 mph. Wind Advisories continues across island portions of Kenedy, Willacy, and Cameron counties until 12 AM tonight. A High Surf Advisory is in effect from 9 AM to 6 PM today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is expected at the local beaches on Wednesday and possible again next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-251030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 423 AM CST Tue Jan 24 2023 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories are in effect across all coastal waters until 6 AM this morning. Gale Warnings are in effect across all coastal waters from 6 AM until 12 AM tonight. Additional Small Craft Advisories or Gale Warnings may be needed tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Small Craft Advisories will be needed across all or portions of the lower Texas coastal waters into Wednesday and potentially needed late Saturday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jan 24, 11:30 AM CST, 36 minutes before
Special Weather Statement National Weather Service Brownsville TX 1130 AM CST Tue Jan 24 2023 TXZ255-355-241900- Inland Cameron-Coastal Cameron- Including the cities of Brownsville, Harlingen, Port Isabel, and Laguna Vista 1130 AM CST Tue Jan 24 2023 ...STRONG WIND GUSTS TO 55 MPH POSSIBLE THROUGH 1 PM FOR CAMERON COUNTY TODAY... A strong low level jet has mixed to the surface, bringing southerly wind gusts of 50 to 55 mph to Cameron County late this morning. The jet will edge eastward off the coast this afternoon as a cold front approaches from the northwest, and winds will subside slightly ahead of the front. Be sure to secure any loose outdoor objects and exercise caution while driving, especially for those driving high profile vehicles. LF
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:43 AM CST | Wind Advisory | BRO | Cameron, Kenedy, Willacy | 8 hr |
| Jan 24, 3:46 AM CST | High Surf Advisory | BRO | Cameron, Kenedy, Willacy | 14 hr |
| Jan 24, 12:06 PM CST | High Wind Warning | BRO | Cameron | 2 hr |
| Jan 24, 3:27 PM CST | Special Weather Statement | BRO | Willacy | 48 min |
| Jan 24, 3:54 PM CST | Special Weather Statement | BRO | Cameron | 51 min |
| Jan 24, 4:05 PM CST | Small Craft Advisory | BRO | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.